MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367899
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 10.8mg blood collection tube the rubber stopper remained in tube (stopper/shield separation).The following information was provided by the initial reporter.The customer stated: "the stopper is not being removed by the analyzer.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd did not receive samples, but one (1) photograph was returned for investigation.The photo was visually examined and the indicated failure mode for closure separation was not observed.The photo showed a shelf pack for batch verification.Ten (10) retention samples from bd inventory were evaluated by functional testing and no issues were observed relating to closure separation as all samples met specifications.One hundred (100) retains were visually examined, and no issues were observed.Additionally, twenty (20) retained samples were sent to franklin lakes for further functional testing by r&d.R&d retain sample testing was satisfactory.Bd was unable to duplicate or confirm the customer¿s indicated failure mode.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Additionally, the ongoing investigation into customer closure separation (decapping) failures has made progress in the last few months.Bd performed a thorough investigation into this issue utilizing root cause analysis tools.Bd identified two potential root causes, and product was manufactured under different experimental conditions to evaluate the potential causes.The product samples were tested to verify key factors in production that may contribute to the separation of the cap from the stopper in automation lines delivering tubes to analyzers.During root cause analysis sessions and testing, bd identified our internal testing method for stopper function required improvement to better reflect the dynamics and forces seen at the decapping step in tube automation lines.This method has been released and continues to be tested in parallel with historic methods to verify effectiveness in replicating the field failures.To date it has been able to better reflect the performance seen at our customer sites and we are moving to fully validate it for use on our design specifications in the future.To date bd has not been able to identify a definitive root cause, but our r&d team will continue to investigate complaints for this defect.A complaint history review was conducted, and no trends were identified.Based on the severity and occurrence rate of this issue no corrective action will be taken at this time.Complaints received for this device and reported conditions will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.H3 other text : see h10.

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16590436
Report Number1917413-2023-00210
Device Sequence Number14689394
Product Code JKA
UDI-Device Identifier50382903678995
UDI-Public50382903678995
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
BK980011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Model Number367899
Device Catalogue Number367899
Device Lot Number2166071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown